MAUDE Adverse Event Report: ABBOTT LABORATORIES ABBOTT PRISM HCV ASSAY KIT; HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43, NS5)

ABBOTT LABORATORIES ABBOTT PRISM HCV ASSAY KIT; HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43, NS5)
Catalog Number 06D18-68
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed a (b)(6) abbott prism hcv result for a donor specimen when comparing to the alinity s analyzer.The following results provided: on (b)(6) 2021 sample id (b)(6): prism (01293) hcv result = (b)(6), nat = (b)(6), alinity s anti - hcv results = (b)(6) there was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely nonreactive abbott prism hcv results included a search for similar complaints, and the review of complaint text, trending data, labeling, in-house testing, and device history records.Return testing was not performed as returns were not available.The complaint activity for the lot 24026m700 identified normal complaint activity.The trending review determined no trends were identified for the product for the issue.Clinical sensitivity testing was done using an in-house retained kit of the complaint lot 24026m700.Replicates of 5 different hcv sensitivity panels were tested.The sensitivity panels met specifications.Device history record review determined no non-conformances or deviations were identified.A technical evaluation of differences between alinity s anti-hcv and abbott prism hcv was performed.While both the alinity s anti-hcv assay (ln 06p04) and prism hcv assay (ln 6d18) utilize chemiluminescence to generate a signal (amount of emitted light), which is proportional to the amount of analyte detected, the assays differ in their principle and composition.With regards to specificity, the alinity s anti-hcv assay design validation study with prism hcv as comparator assay yielded for the same donor population tested on alinity s and prism an overall final agreement for total donors between these two assays of 99.88%, with a 95% ci of 99.82% to 99.93%.Due to differences in platform, methodology and assay design, different results between the assays and platforms cannot be excluded.Labeling was reviewed and adequately addresses issue under review.Based on the investigation, no systemic issue or product deficiency for abbott prism hcv reagent lot 24026m700 was identified.

Brand Name
ABBOTT PRISM HCV ASSAY KIT
Common Device Name
HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43, NS5)
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
Manufacturer (Section G)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
Manufacturer Contact
christian lee
100 abbott park road
dept. 09b9, lc cp01-3
abbott park, IL 60064-3537
2246682940
MDR Report Key12707937
Report Number1415939-2021-00046
Device Sequence Number4641177
Product Code QHM
UDI-Device Identifier00380740062996
UDI-Public00380740062996
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Catalogue Number06D18-68
Device Lot Number24026M700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRSM NEXT RFRB IN, 06A36-11, 01293-96; PRSM NEXT RFRB IN, 06A36-11, 01293-96
Patient SexUnknown